| Catalog Number |
CLXSP-I |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction drive tube leak/break.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot n178 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot n178 shows no trends.Trends were reviewed for complaint category, drive tube leak/break.No trends were detected for this complaint category.Photographs were returned for evaluation.The complaint kit and smart card were not returned for evaluation.Review of the photographs confirm the reported drive tube leak.The drive tube appears to be damaged near the upper bearing stop.The photographs show the centrifuge bowl remained locked in the bowl holder.A known cause of the damage to the drive tube is when the drive tube is not rotating freely.A material trace of the drive tube assembly and its components used to build lot n178 found no related non-conformance.The device history record (dhr) review did not result in any related non-conformances.This lot passed all lot release testing.The root cause for the drive tube break could not be determined based on the available information.No further action is required at this time.(b)(4), (b)(6) 2025.
Event or Problem Description
The customer contacted mallinckrodt to report they experienced a drive tube leak/break with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported the drive tube broke during treatment.The ecp treatment was aborted and no residual blood within the kit was returned to the patient.The customer reported the patient was in stable condition.The customer returned a photograph for investigation.